MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PREP IM ENCHANCE TOTAL HIP KIT; CEMENT OBTURATOR

SMITH & NEPHEW, INC. PREP IM ENCHANCE TOTAL HIP KIT; CEMENT OBTURATOR
Model Number 121010
Medical Device Problem Codes Crack (1135); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the packaging of many units of prep im enchance total hip kit were found to be cracked, contaminating the inner contents.As this was noticed upon inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed a crack in the packaging.A review made by the packaging project engineering concluded that the part had the new carton design and the testing did not show any damage that was shown on the complaint.Handling damage may have occurred.Complaints trends will continue to be monitored.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to material specification, the requirements of preformed lid stock consisting of heat sealed coated plastic package, to produce a sterile barrier packaging assembly for the packaging of sterile medical products shall be controlled.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping or mishandling.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PREP IM ENCHANCE TOTAL HIP KIT
Common Device Name
CEMENT OBTURATOR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16883113
Report Number1020279-2023-00998
Device Sequence Number7460793
Product Code LZN
UDI-Device Identifier03596010457127
UDI-Public03596010457127
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K791125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121010
Device Catalogue Number121010
Device Lot Number22JSM0650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date05/06/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown